Recalls & Warnings
ConsumerLab.com is keeping you informed with current product recalls and warnings.
Posted December 21, 2012
Dangerous Supplement Being Sold Under New Name
Consumers are urged not to purchase or start taking these supplements, or any products bearing the name of their manufacturer, “Riger Naturals S.A.,” on the bottom of the bottle.
Because abruptly discontinuing dexamethasone can cause life-threatening adrenal suppression and withdrawal syndrome, consumers who have taken Reumofan Plus or WOW should immediately consult with their healthcare provider, and are advised to stop taking these products only under medical supervision.
Despite repeated warnings from the FDA, Reumofan Plus and WOW were still recently being sold by online retailers such as www.gonepainfree.com, www.browerent.com, and www.reumofanusa.com.
The FDA first alerted consumers about the dangers of Reumofan Plus in June of 2012, and again in August 2012, after numerous adverse events were reported by consumers and tests revealed it contained three prescription drugs. Reumofan Plus has been associated with liver injury, severe bleeding, corticosteroid withdrawal syndrome, adrenal suppression, stroke and fatalities.
In an apparent attempt to sell remaining bottles of Reumofan Plus, some distributors renamed and relabeled the supplement WOW. FDA tests confirmed that WOW contains the same undeclared prescription drugs found in Reumofan Plus.
Dexamethasone is used to treat conditions such as asthma and rheumatoid arthritis, and can cause changes in blood sugar and blood pressure, damage bones, and cause adrenal suppression when taken in high doses for a prolonged period of time. Sudden discontinuation of this drug can also cause life-threatening adrenal suppression and withdrawal syndrome. Diclofenac sodium is used to treat inflammatory conditions and can increase the risk of heart attack and stroke. Methocarbamol can cause sedation, dizziness, low blood pressure, and can be dangerous to take when driving a car or operating machinery.
The FDA warned there may be other dangerous or undeclared ingredients in Reumofan Plus and WOW that have not been identified.
Adverse events should be reported to the FDA's MedWatch Safety Information and Adverse Event Reporting Program.
For pictures of these products, and more information on the FDA’s warning, of use the link below.